facial and buttock loss
Jun 13, 2008
I have been HIV for about 15y.I have wasting from the face and lost most of my buttocks fat tissues. What do you recommend to me to replenish the areas in which I am trying to regain. I am on combinational cocktails. Any information will be greatly appreciated
Response from Dr. Pierone
The first order of business would be to make sure you are not on a medication that is causing ongoing mitochondrial toxicity and fat loss. The major culprits are d4T (stavudine, Zerit) and AZT (zidovudine, Combivir, Trizivir).
If you live in the United States, Sculptra and Radiesse are approved for treatment of facial lipoatrophy. If you live elsewhere, the products available for treatment vary by country.
If you have loss of muscle along with fat, as is often the case, then treatment with testosterone and/or anabolic steroids may be appropriate.
Buttock fat wasting is a more difficult challenge because of the volume of fillers needed to correct this problem. I will be traveling to Tijuana next week to visit Dr. Luis Casavantes, a notable physician with extensive experience in the treatment of facial lipoatrophy and buttock augmentation with PMMA. Unfortunately, this product is not currently available in the U.S. in an affordable formulation for buttock augmentation.
Thanks for posting and best of luck!
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.